MAUDE Adverse Event Report: COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number CL-914
Medical Device Problem Codes Mechanical Problem (1384); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Purulent Discharge (1812); Fever (1858); Necrosis (1971); Pallor (2468)
Date of Event 08/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter during an open reduction and internal fixation of a right tibial fracture and right fibular fracture under general anesthesia, after the plate was implanted, 0 absorbable synthetic surgical suture was used for interrupted, layered closure of the subcutaneous tissue and deep fascia.On the second day after surgery, the patient began to experience recurrent fever, with a maximum temperature of 38.5°c, accompanied by pallor and liquid exudation of the skin around part of the incision.Subsequent skin necrosis was observed and later, suture knots were found to be expelled from the subcutaneous tissue during dressing changes.To resolve the issue, the patient was treated with anti-inflammatory therapy and enhanced wound care, with infrared irradiation of the incision to promote blood circulation.
 
Event or Problem Description
According to the reporter, during an open reduction and internal fixation of a right tibial fracture and right fibular fracture under general anesthesia, after the plate was implanted, 0 absorbable synthetic surgical suture was used for interrupted, layered closure of the subcutaneous tissue and deep fascia.On the second day after surgery, the patient began to experience recurrent fever, with a maximum temperature of 38.5°c, accompanied by pallor and liquid exudation of the skin around part of the incision.Subsequent skin necrosis was observed, and later, suture knots were found to be expelled from the subcutaneous tissue during dressing changes.To resolve the issue, the patient was treated with anti-inflammatory therapy and enhanced wound care, with infrared irradiation of the incision to promote blood circulation.
 
Additional Manufacturer Narrative
Additional information: a4, b5, e1, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23345647
Report Number1219930-2025-04804
Device Sequence Number9452311
Product Code GAM
UDI-Device Identifier10884521043329
UDI-Public(01)10884521043329(17)281130(10)A3M1830Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-914
Device Catalogue NumberCL-914
Device Lot NumberA3M1830Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date10/24/2025
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale
Patient Weight70 KG